MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10° X3 INSERT 36MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10° X3 INSERT 36MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 623-10-36G
Medical Device Problem Code Material Distortion (2977)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 05/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The surgeon reported that he attempted to impact the liner into the acetabulum cup which he had just placed into the pelvis.On impaction (with the correct liner impactor) the liner failed to seat correctly into the cup.The surgeon removed the liner to examine the problem more closely.On further inspection, the surgeon noticed the four indexing barbs which are circumferentially aligned around the rim of the polyethylene liner were not fully formed.Following this, the liner was placed aside and not used.Subsequently, a different liner was opened and implanted into the patient.No harm was caused to the patient from the faulty implant.There was a short surgical delay of 3 minutes while a new liner was opened.
 
Additional Manufacturer Narrative
Additional information: gender; unique identifier (udi) #; returned to manufacturer on; initial reporter type - other.An event regarding seating/ locking issue involving a trident liner was reported.The event was confirmed following a dimensional inspection of the returned trident liner.Method & results: device evaluation and results: visual inspection: visual inspection was performed as part of the dimensional inspection dated 13 jul 2017.The report noted " extensive damage was observed on locking taper and outer rim, consistent with incorrect alignment with cup and potentially caused during the attempted implantation".Dimensional inspection: the device was inspected as per (b)(4) (ref.Attached inspection) and found to be dimensionally out of specification for the following : (b)(4).The report noted that the device was within dimensional specification at the time of release and the complaint was deemed not to be manufacturing related.Medical records received and evaluation: no medical records were received for review with a clinical consultant.Device history review: all devices in the reported lot were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusions: there were no manufacturing issues noted during the dhr review and all devices was found to be dimensionally compliant at time of manufacture.However, the returned trident liner was inspected as per (b)(4) and found to be dimensionally out of specification.The exact cause of the event cannot be determined based on the information provided.Further information such as details of the shell and the operative report are needed to complete the investigation for determining root cause.No further investigation is possible at this time as insufficient information was received.If additional information becomes available the investigation will be reopened.
 
Event or Problem Description

Brand Name
TRIDENT 10° X3 INSERT 36MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6632148
Report Number0002249697-2017-01812
Device Sequence Number796960
Product Code LPH
UDI-Device Identifier07613327039931
UDI-Public(01)07613327039931(11)170118(17)220118(10)58399901
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K033716
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/18/2022
Device Model Number623-10-36G
Device Catalogue Number623-10-36G
Device Lot Number58399901
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2017
Initial Date Received by Manufacturer 05/12/2017
Supplement Date Received by Manufacturer07/28/2017
Initial Report FDA Received Date06/09/2017
Supplement Report FDA Received Date08/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;